What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 7, 2:54 PM EST, 20 minutes earlier.
Area forecast discussion, Jun 7, 2:54 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
354 PM EDT Fri Jun 7 2024
.SYNOPSIS...
Scattered showers and thunderstorms this afternoon diminish
by tonight. Breezy and cooler under partly to mostly cloudy
skies tomorrow with some enhanced lake effect and scattered
diurnal driven rain showers mainly north of the Interstate 90.
Then, a widespread area of rain expected late Saturday night
into Sunday morning with additional scattered showers and some
storms possible Sunday afternoon.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 2:30pm, our upper level closed low and associated upper
level cold pool continues to progress eastward into western
New England this afternoon as seen via the latest GOES16 water
vapor imagery. Some isolated to scattered thunderstorms
producing periods of moderate to heavy rain developed along the
leading edge of the cold pool and produced periods of moderate
to heavy. MRMS and dual-pol rainfall estimates show storms
produced a quick 0.50 to 1 inch of rain within an hour and we
issued a few flood advisories to capture potential for minor
flooding.
While we have brief break for dry weather in the wake of the
leading edge of the cold pool, dew points have rebounded into
the upper 50s towards 60s and with some breaks of sun, the SPC
mesoanalysis shows some weak instability still in play with
values up to 500 J/kg. As the upper level cold pool progresses
further east and lapse rates remain steep, additional clusters
of showers and low-topped thunderstorms now in the Mohawk
Valley and southern Adirondacks will advance eastward through
the afternoon along a pseudo-cold front. Convective allowing
models (CAMs) suggest this area of rain becomes better organized
and may even grow upscale as it heads down the Mohawk Valley
into a slightly more unstable environment. Have therefore
maintained likely POPs through late this afternoon through the
Mohawk Valley, Capital District, and even Taconics. Heavy
downpours will remain possible from any storms as PWATs are
around 1 inch. Most favorable conditions for lightning looks to
be mainly along and north of I-90 closer to the cold pool and
latest GLM and ground truth lightning network observation
support this trend. Any taller storms will be capable of
producing some small hail thanks to the low freezing and wet-
bulb zero heights under 10kft.
Otherwise, temperatures today are variable depending on cloud
and shower/storm coverage but most sites are in the low to mid
70s with the southern Adirondacks and southern Greens in the
60s.
Showers and storms diminish in coverage with the loss of daytime
heating this evening. Cloud coverage should also partially
clear this evening, especially in the Hudson and CT Valley. Dry
air advection overnight will help dew points drops and reduce
humidity levels but despite daytime rain, did not include fog
overnight. Westerly winds will remain elevated as well sustained
around 5kts which should also mitigate fog.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Breezy westerly winds expected through much of Saturday
behind our cold front thanks to an area of strong subsidence
building in aloft behind our exiting shortwave and cold pool.
While the subsidence will help reduce diurnally driven showers
and storms, breezy and cooler westerly winds tracking over the
mild Lake Ontario waters (average lake temp around 18C per
GLERL) looks to generate some lake enhanced showers. The CMC
typically handles the inland extent of lake enhanced showers and
it suggests showers extend into the Mohawk Valley, Upper Hudson
Valley, and even southern VT where upslope flow on the windward
side of the Greens should enhance rainfall amounts. Adjusted
chance POPs eastward from the southern Adirondacks/Mohawk Valley
through southern VT mainly along and north of I-90 to capture
this trend with areas south of I-90 including the mid- Hudson
Valley, Litchfield, and most of Berkshire County. Otherwise,
westerly winds will be sustained 8-15kts and gusts up to 25kts
with the strongest winds up to 30kts down the Mohawk Valley,
Capital District into Berkshire County thanks to channeled flow.
Otherwise, expect partly to mostly cloudy skies along and north
of I-90 thanks to cold air advection and enhanced lake moisture
with partly to mostly sunny skies further south.
Temperature wise, highs should end up being slightly below
normal thanks to cool air advection and breezy conditions with
highs only in the low to mid 70s north of I-90 with upper 50s
to low 60s in the southern Greens and southern Adirondacks.
Areas south of I-90 should see more sun and will likely end up
warmer reaching into the mid to upper 70s.
Rain showers likely diminish in coverage by late afternoon into
the evening with cloud also giving way to increased late day
sun. Partial clearing in the evening will be followed by
increasing clouds after Midnight as another shortwave from the
Great Lakes begins to swing south and eastward.
Guidance has trended wetter for the second half of Saturday
night into Sunday morning as enhanced cyclonic vorticity
advection ahead of the shortwave in the Great Lakes results in
increased height falls and forcing for ascent. Confidence is
increasing that this will allow a sfc low to develop over Lake
Erie with a strengthening mid-level jet nosing into the
Northeast resulting in enhanced warm air advection and
isentropic lift. The incoming mid-level jet with 850hPa winds
30-40kts should also enhance moisture advection/transport as
PWATs rise back towards 1 inch. All of these factors will
likely result in a growing rainfall shield that expands as it
tracks eastward across west/central NY overnight spreading into
eastern NY by 06 to 12 UTC Sunday. The period of rain continues
through much of Sunday morning as it advances into western New
England with rainfall totals upwards of 0.15 - 0.30 inches for
much of the area. Locally higher amounts up to 0.50" possible
should any instability result in embedded thunderstorms.
Widespread rain exits into New England by midday Sunday with
breaks of sun returning for the afternoon. However, increased
insolation during the afternoon ahead of our next incoming shortwave
trough and associated height falls will likely lead to
additional scattered afternoon showers and thunderstorms as
mid-level lapse rates steepen under the next cold pool. While
deep wind shear becomes rather high (40-50kts) thanks to
favorable kinematics, overall instability appears low/meager due
to dew points only in the 50s and a shallow boundary layer/low
equilibrium levels. Thus, most convection should once again be
low-topped. Otherwise, westerly winds remain a bit breezy
through Sunday with temperatures staying seasonably cool only
rising into the low to mid 70s (mid to upper 60s in the hill
towns and higher terrain).
Showers/storms diminish with the loss of daytime heating Sunday
night with overnight lows dropping into the 50s under partly
cloudy skies and ongoing slightly breezy westerly winds.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled weather will continue into early next week as an upper-
level trough remains overhead. An upper-level shortwave will rotate
around the base of the trough and will aid in the development of
diurnally driven scattered showers and isolated thunderstorms during
the midday and afternoon hours on Monday. Activity may be greatest
across areas north and west of the Capital District. Highs on Monday
will generally be in the 60s and 70s except some upper 50s across
the Adirondacks.
Upper-level heights will rise and surface high pressure returns with
a period of drier weather for Tuesday and Wednesday. Temperatures
will rebound to slightly above normal levels by Wednesday. There is
some uncertainty when the next upper-level trough returns and brings
our next chance for some showers and thunderstorms with some sources
of guidance suggesting Thursday and others holding off until Friday.
For now, will run with the NBM PoPs which includes slight chance to
low chance PoPs both days. Warmer and more humid weather also
returns by the end of the week with highs in the 70s and 80s.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Through 18z Saturday...All TAF sites have improved to VFR
conditions. Mainly VFR conditions expected this afternoon and
evening, although there will be isolated to scattered showers and a
few rumbles of thunder around this afternoon. Will handle with VCSH
groups at all sites through around to shortly after sunset. Will not
mention thunder in the TAFs as it should be relatively isolated, but
if any heavier showers or thunderstorms move over one of the
terminals brief IFR vsbys would be possible.
After showers end this evening, mainly VFR conditions expected
through the first half of the night, although some clouds between
1500-2500 ft may develop at ALB/GFL and especially PSF after 06z.
Low confidence on coverage of these clouds for now, so will just
keep at FEW to SCT. With more clouds tonight and winds of around 5kt
(or higher), not expecting much in the way of fog formation. Similar
story through tomorrow morning, with borderline VFR/MVFR cigs at
ALB/GFL/PSF and VFR conditions at POU through the end of the TAF
period. A couple stray showers near GFL can't be ruled out towards
18z tomorrow, but will not add to the TAFs now as shower activity
should be much more isolated compared to today.
Winds will be from the southwest this afternoon at around 10 kt with
some gusts to 15-20 kt possible. WInds switch to the west between 21-
23z this evening, and remain westerly at around 5 kt overnight,
except at PSF where winds remain at 5-10 kt with some gusts up to 15-
20 kt possible. Tomorrow morning, winds increase to around 10 kt
with gusts up to 25 kt possible through at least 18z.
Outlook...
Saturday Night: Moderate Operational Impact. Chance of SHRA.
Sunday: Moderate Operational Impact. Breezy. Chance of SHRA...TSRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Breezy. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. NO SIG WX.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Speciale
NEAR TERM...Speciale
SHORT TERM...Speciale
LONG TERM...Rathbun
AVIATION...KL/Main
Hazardous weather outlook, Jun 7, 2:57 PM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
357 PM EDT Fri Jun 7 2024
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
357 PM EDT Fri Jun 7 2024
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 1:27 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Albany NY
227 PM EDT Fri Jun 7 2024
NYZ038-071900-
Southern Herkimer NY-
227 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HERKIMER COUNTY THROUGH
300 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newport, or 10 miles northeast of Utica, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newport, Middleville, Poland, Cold Brook, Norway, Old City, Gray,
Black Creek Reservoir, Curtis, Farrel Corner, Carey Corners, Wood
Corners, Irish Settlement, Martin Corners, Bull Hill, Paper Mill
Corners, Hurricane, and Fairview Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4322 7507 4324 7507 4323 7510 4324 7511
4334 7491 4334 7487 4330 7477 4317 7470
4317 7472 4316 7472 4312 7511 4316 7513
TIME...MOT...LOC 1826Z 249DEG 22KT 4319 7506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Jun 7, 1:41 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Albany NY
241 PM EDT Fri Jun 7 2024
NYZ038-039-082-071915-
Southern Fulton NY-Northern Fulton NY-Southern Herkimer NY-
241 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN FULTON AND SOUTHEASTERN
HERKIMER COUNTIES THROUGH 315 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dolgeville, or near Little Falls, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Little Falls, Dolgeville, Stratford, Caroga Lake, Oppenheim, Ingham
Mills, Crum Creek, Garlock Corners, Rockwood, Lotville, Rasbach
Corner, Doxtater Corner, Burrell Corners, Fink Basin, Fical Corners,
Shedd Corners, Scotchbrush, Phipps Corners, Ingham Mills Station, and
North Bush.
This includes Interstate 90 near exit 29A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4318 7471 4325 7461 4323 7454 4305 7443
4303 7469 4305 7476 4303 7474 4302 7474
4301 7485 4314 7491
TIME...MOT...LOC 1841Z 246DEG 22KT 4311 7481
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Jun 7, 2:03 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Albany NY
303 PM EDT Fri Jun 7 2024
NYZ038-040-071930-
Southern Herkimer NY-Montgomery NY-
303 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HERKIMER AND
NORTHWESTERN MONTGOMERY COUNTIES THROUGH 330 PM EDT...
At 302 PM EDT, Doppler radar was tracking a strong thunderstorm over
Richfield Springs, or 10 miles north of Cooperstown, moving northeast
at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Canajoharie, Fort Plain, St. Johnsville, Richfield Springs,
Jordanville, Warren, Palatine Bridge, Nelliston, Cullen, Hessville,
Charlesworth Corners, Starkville, Salt Springville, Willse Four
Corners, Mindenville, Davys Corners, Ripple Corners, Indian Castle,
Sprout Brook, and Crains Corners.
This includes Interstate 90 near exit 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4305 7475 4304 7472 4290 7453 4285 7472
4290 7488 4284 7489 4282 7491 4287 7502
TIME...MOT...LOC 1902Z 234DEG 25KT 4285 7493
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Jun 7, 2:13 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albany NY
313 PM EDT Fri Jun 7 2024
NYZ033-039-082-071945-
Southern Fulton NY-Hamilton NY-Northern Fulton NY-
313 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HAMILTON AND
CENTRAL FULTON COUNTIES THROUGH 345 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm near
Caroga Lake, or 13 miles northwest of Gloversville, moving northeast
at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stratford, Caroga Lake, Caroga Lake Public Campground, Northampton
Beach Public Campground, Arietta, Benson, Sweets Crossing, Pinnacle,
Whitehouse, Fical Corners, Tomantown, Scotchbrush, Wheelerville,
Bleecker Center, Canada Lake, Glasgow Mills, Newkirk, Averys Place,
Bliss Corner, and Dempster Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4317 7470 4318 7470 4340 7442 4319 7416
4305 7461
TIME...MOT...LOC 1913Z 234DEG 24KT 4316 7458
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Jun 7, 2:26 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Albany NY
326 PM EDT Fri Jun 7 2024
NYZ039-040-082-072000-
Southern Fulton NY-Northern Fulton NY-Montgomery NY-
326 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FULTON AND CENTRAL
MONTGOMERY COUNTIES THROUGH 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Plain, or near Canajoharie, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amsterdam, Gloversville, Johnstown, Canajoharie, Fonda, Fort Plain,
St. Johnsville, Ephratah, Fort Johnson, Tribes Hill, Caroga Lake
Public Campground, Berkshire, Fultonville, Palatine Bridge,
Nelliston, Bleecker, Meco, West Perth, Cook Corners, and Church
Corners.
This includes Interstate 90 between exits 28 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized ponding of water on roads and in urban or poor drainage
areas. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4286 7466 4297 7473 4319 7440 4295 7415
TIME...MOT...LOC 1925Z 238DEG 26KT 4295 7459
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Jun 7, 3:09 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Albany NY
409 PM EDT Fri Jun 7 2024
NYZ039>041-049-050-082-083-072045-
Southern Fulton NY-Eastern Schenectady NY-Northern Fulton NY-
Montgomery NY-Southeast Warren NY-Southern Saratoga NY-
Northern Saratoga NY-
409 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SCHENECTADY...
SOUTHEASTERN FULTON...CENTRAL SARATOGA AND EAST CENTRAL MONTGOMERY
COUNTIES THROUGH 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Galway, or 10 miles northeast of Amsterdam, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saratoga Springs, Glenville, Ballston Spa, Corinth, Broadalbin,
Hagaman, Galway, Rock City Falls, North Ballston Spa, Kings, Mount
Pleasant, Wilton, Malta, Greenfield, Charlton, Parkis Mills, Deans
Corners, West Milton, Glenwild, and Wayville.
People attending Belmont Stakes should seek safe shelter immediately!
This includes Interstate 87 between exits 12 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4328 7372 4299 7361 4298 7361 4298 7362
4289 7412 4311 7421
TIME...MOT...LOC 2008Z 256DEG 30KT 4305 7405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Rathbun